MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30IN(75CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 30IN(75CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number W295H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what procedures were being completed? - hernia repair under local anesthetic what part of the procedure was impacted? - none all procedures completed with another batch of sutures.Are all 3 devices had issues in these single procedures? -¿ not all separate procedures.How was case completed? - with a new box of sutures with different batch number.Any patient consequences? - patient had to be sent for x-ray to ensure tip was not present in body -received conformation (b)(6) 2019 from x-ray -no tip visible.What medical/surgical intervention was provided to manage them? -no medical or surgical intervention needed.Did 2 devices of w295h had needle breakage in this procedure? if no, please explain -¿ needle tips both broke off while suturing in mesh during hernia repair.Was there an impact on the patient? if so, was there an increase in procedure time form the suture issues? -yes as tip of prolene on the first patient could not be located so patient sent for x-ray to confirm not in patient waiting on results second patient tip was located and retrieved.
 
Event or Problem Description
It was reported that the patient underwent a hernia repair procedure in 2019 under local anesthetic and the suture was used.During the procedure, a needle tip broke off while suturing in mesh during hernia repair and could not be located.Another like suture was used to complete the procedure.The patient had to be sent for x-ray to ensure tip was not present in body.X-ray confirmation was received (b)(6) 2019 from x-ray that no tip is visible there were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Sent to the fda: 09/23/2019.H3 evaluation: three unopened samples of product code w295h, lot # mph640 were returned for analysis.The issue sample was not received for evaluation.During the visual inspection of three unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.No needle breakage was observed.The sutures were dispensed without problems and examined along of the strands and no defects were observed.Also, the samples were tested by resistance test to needle and met the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no performance breakage needle were found, and the reported complaint could not be observed.

Brand Name
PROLENE SUTURE 30IN(75CM) 2-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8792098
Report Number2210968-2019-84309
Device Sequence Number2638361
Product Code GAW
UDI-Device Identifier10705031238244
UDI-Public10705031238244
Combination Product (Y/N)N
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberW295H
Device Lot NumberMPH640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date09/23/2019
Patient Sequence Number1